Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Fragile skin, acne, used Clindamycin, thin nails, nausea, hyperpigmentation. What these symptoms suggest?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
My age is 18. Male. Here are the known abnormalities in my body: 1. I have fat belly and thighs. Even my cheeks and chin a little bit chubby(But not round) when compared to other parts of my body. Especially my arms and legs are very thin(Skinny). (Note that this abnormality persisted since my childhood and there is NO SUDDEN INCREASE in weight). Even though I look very skinny due to the fat belly and thighs my weight goes to 60kg(120lb) and my height is 5'8". 2. My lower eyelid's too are a little bit bulgy. 3. Sometimes I find bedsheet marks on my skin when I wake up from sleep. Especially on my back. When I rest my back on to a chair while sitting, the folds of the shirt are stamped on to my back. This occurs daily. 4. I suffered from intense acne till a month ago. But now it has considerably reduced due to the use of Benzoyl Peroxide, Clindamycin and some other products. 5. My skin has become fragile from the beginning of this winter. Formation of bruises takes place in one or two places on the skin. (Note that my skin is dry). I don't even come to know when and how are the bruises formed. 6. My nails have become very thin and my hair has become dry and easily breakable. (May be I suspect this is due to iron deficiency). 7. Sometimes (say once in a week or two) I feel nauseous when I get up from an inclined or sitting position.(Which I suspect is hypotension) 8. Hyperpigmentation.
##In the past week I've searched a lot on the web and found my symptoms somewhat related to two conditions: 1. WATER RETENTION (Note that from my childhood days my daily average CONSUMPTION OF WATER IS VERY LESS - Not even 4 glasses a day). 2. CUSHINGS's syndrome (Note that I've undergone treatment for Asthma using asthalin and budecort. I don't remember when I started using these drugs but it was somewhen after the age of 10 years. Currently I don't have notably round face. My belly and thighs are fat even before the usage of these drugs. Moreover this growth is not all of a sudden. My fat belly, thighs and chubby face are always with me since my childhood. My neck is NOT bulgy. There is no abnormal hair growth on my back but my legs have considerably lengthy hair over them.) Please identify the disease from these symptoms and treatments to be taken.
Posted Thu, 12 Apr 2012 in Skin Hair and Nails
Answered by Dr. Hema Yadav 2 hours later
Thanks for posting your query.

Cushing syndrome patients do show central distribution of body fat, water retention, hyperpigmentation, easy bruisability but same may be seen in nutritional deficiencies, thyroid or other hormonal disorders and side effects of long term steroids.
The most likely disease correlating with your symptoms could be cushing syndrome . The treatment for which depends on your hormone levels of cortisol, adrenal hormones and status of pituitary gland.
To confirm the diagnosis you need to consult your physician for thorough physical examination including blood pressure and blood sugar measurement and blood tests like thyroid , renal and lipid profile, complete blood counts, serum cortisol . The treatment will depend on the diagnosis.
But remember that your hereditary traits of body fat and skin may be termed normal and if you have no specefic symptoms then it could be a variant of normal physiology.
So I would advise you get yourself evaluated and investigated by a MD physician which will clear the doubts.
Hope I have answered your query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor